Important question

Hi my name is Juan Gonzalez , I'm hypothyroid we'll I've had bad days especially with anxiety attacks , I feel so stressed but for many reasons ( maybe it could be my adrenals to ) I'm stressed because I have a daughter and I get stressed because I don't know when I'll get another anxiety attack and I stress about it , also I work in the oil industry and we'll I work the 8 hours and sometimes more it after I come home from work I still don't sleep or take a nap at all is this bad ? Can this cause a lot of stuff like stress and anxiety , my muscles are stressed I can feel them .. any solutions I can get for this ?

8 Replies

oldestnewest
  • Yep, could well be your adrenals, specially if you are on less than optimal thyroid meds. Have you thought about getting a saliva adrenal test? Its about £70 and will show you what state they are in. Also, do you have test results for thyroid? (Free t4 and free t3)... If not, you could get them privately, or ask your doc, though he wonT want to know about the adrenal test.....

    Details under testing on the home page.....www.thyroiduk.org.uk

    G

  • Juan, I am sorry but as I said yesterday all of your symptoms can be due to being hypothyroid and not yet on sufficient medication.

    You cannot rush the medication as it is a hormone and has to be built up gradually. After 4 or 5 weeks on your new dose of 75mcg get a blood test from your doctor and get a copy of the results and post on a new question. Don't take levothyroxine before the blood test and have the test as early as possible as TSH is highest then. Take levo after it.

    It is very difficult for you, first being very young and trying to provide for your wife and new baby. When you're on the correct dose of levothyroxine you should feel much better and, hopefully, back to normal.

  • My tsh was with in my doctors range but I have not had a free t3 done or anything further than that just free t4 and tsh but i should go get those labs with a lab that would do them for me with no orders . I'm from the US how much do the cortisol tests cost the cheapest one ?

  • Juan, I will try to explain a little about hypothyroidism. Hypo also means slow and thyroidism is something wrong with the thyroid gland as it is sending out thyroid hormones too slowly. That's why we take levothyroxine to try to bring our body's needs back to normal.

    Levothyroxine (sometimes known as thyroxine) is also T4 which should convert to the Active hormone T3 (also known as liothyronine). T3 is needed in every single cell of our body, from head to toe, and we have billions of receptor cells which need T3 in them for us to function normally. If we are too low we have symptoms some of which you are experiencing at present. If we have a headache we take a pill and it relieves the headache but because it is hormones it is not so simple as taking a pill and we feel better. It is a gradual increase otherwise the patient may have bad palpitations if the hormones are increased too quickly. So you have to be patient (and I know it's very difficult) until you get to a point where you body has sufficient hormones and you feel well again.

  • Oh that's clearly understandable best explanation I've ever gotten , so it's been 4 months going on 5 since my hypothyroidism went out of control and from before till now I feel really better at least 70% normal still off and especially with anxiety but I've got to learn how to be patient..

  • Also one more question when I eat I feel dizzy and tired and ugly sometimes we'll only when I eat a bit more that one plate is this something bad ,?

  • I think feeling tired after eating is another thing you get when you are hypothyroid. I've noticed it myself. It's nothing bad, so don't worry about it. The blood is used to carry the nutrients from your food around the body. As hypothyroid people tend to have slow metabolisms, it makes sense to me that your system can't cope with helping with digestion and doing the normal circulation as well. I may be wrong. Anyway it's not a sign of anything sinister.

    I remember before I was diagnosed I was very aware of things not working quite right in my body. The thing to remember is that it will get better as you are treated and although you are aware of symptoms they are nothing to worry about. You have a lot of other worries as I see you have a child and you are young to have all this responsibility. But that doesn't mean bad things will happen. You have a job and are providing for your family. Try to enjoy your daughter and not to worry about things which will probably not happen. And remember that things should get better as your treatment progresses so you will not feel like this for ever.

  • Juan, it's very important to get enough sleep - about eight hours a night. If you don't get enough sleep, all sorts of things can go wrong. It will stress you and cause further hormonal imbalance. I know this can be difficult with a new baby, but do your best. Try taking a warm bath with Epsom salts in it, just before bed. That will relax your muscles.

    Take care.

You may also like...